Hail, Anson
- When
- June 19, 4:25 PM EST
- Where
- Anson County, Ansonville
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.117, -80.117
Penny sized hail reported on US Highway 52.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 19, 12:45 PM EST, 3 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 145 PM EDT SUN JUN 19 2005 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)... ANOMALOUS WEATHER PATTERN WITH UPPER TROUGH OVER THE MID ATLANTIC WILL PERSIST THROUGH EARLY THIS WEEK. STRONG UPPER RIDGING WILL CONTINUE OVER THE MIDWEST RIDING NORTH OF THE CLOSED UPPER LOW NOW SITTING OVER THE CAROLINAS. MODELS ARE IN GOOD AGREEMENT WITH THE STAGNATION OF THIS SYSTEM THROUGH TUE. WITH RESPECT TO MOISTURE... TODAY (SUNDAY) SEEMS THE MOST FAVORABLE FOR SHOWER AND THUNDERSTORM ACTIVITY. MODELS DECREASE LOW LEVEL MOISTURE BY 12Z MON SO BEST CHC OF PRECIP IS TODAY AND THIS EVENING. DO NOT EXPECT MUCH IN THE WAY OF PRECIP MON THRU WED. TEMPERATURES WILL ALSO REMAIN VERY SEASONAL WITH RELATIVELY LOW DEWPOINTS AND LOW HUMIDITY. THIS WILL CHANGE LATER IN THE WEEK PATTERN BEGINS TO CHANGE BY WEDNESDAY AS UPPER TROUGH DAMPENS AND MOVES OFFSHORE. RIDGE OF HIGH PRESSURE WILL BEGIN TO BUILD IN FROM THE WEST USHERING IN SOME WARMER TEMPERATURES FOR THE LATTER PART OF THE WEEK. PATTERN STILL APPEARS TO REMAIN RATHER DRY INTO MID WEEK WITH UPPER NW FLOW DEVELOPING. && .LONG TERM (WEDNESDAY NIGHT THROUGH SUNDAY)... ...AN EVOLVING TYPICAL SUMMERTIME PATTERN... A LARGE AMPLITUDE RIDGE AXIS OVER THE PLAINS AT MIDWEEK DRIFTS SLOWLY EAST TO NEAR THE APPALACHIANS NEXT WEEKEND AND A SHARP HIGH AMPLITUDE TROUGH ALONG THE EAST COAST LIFTS OUT OVER THE WESTERN ATLANTIC. MODELS ARE GENERALLY CONSISTENT WITH THIS UPPER LEVEL PATTERN EXCEPT THAT THE GFS TROUGH GETS HUNG ON WHAT APPEARS TO BE GRID SCALE FEEDBACK OVER THE SAVANNAH BASIN LATE WED AND ITS INFLUENCE IS DISCOUNTED. WITH NW FLOW ALOFT...THE UKMET AND CANADIAN UPSTREAM PATTERN FAVORS MCS ACTION IN THE NRN MIDWEST TUE NGT-WED WHICH MAY IMPACT OUR CHANCES FOR CONVECTIVE PCPN WED NGT. THUS... POPS WILL BE SOMEWHAT ELEVATED FOR WED NGT. OTHERWISE... CONDITIONS SHOULD BE DRY DURING THE PERIOD AND TEMPERATURES GETTING HOTTER...IN THE 90S...WITH THIS PATTERN FOR CENTRAL NC...AND NOTHING MORE THAN AN ISOLATED AIRMASS STORM IN THE LATE DAY HOURS...POPS BELOW 20 PERCENT. && .AVIATION... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL KEEP BROKEN LAYERS OF CLOUDS BETWEEN 4 AND 8 THSD FEET THIS AFTERNOON AND BETWEEN 6 AND 12 THSD FEET OVERNIGHT AND INTO MONDAY MORNING. CONDITIONS SHOULD REMAIN VFR THROUGH THE PERIOD EXCEPT POSSIBLY IFR FOR STRATUS CEILINGS BELOW 1 THSD FEET AROUND DAYBREAK MONDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RFG LONG TERM...JO AVIATION...RFG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 400 AM EDT SUN JUN 19 2005 NCZ007>011-021>028-038>043-073>078-083>086-088-089-200815- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 400 AM EDT SUN JUN 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 520 PM EDT SUN JUN 19 2005 NCZ038-039-073-074-192215- ANSON-DAVIDSON-MONTGOMERY-RANDOLPH- 520 PM EDT SUN JUN 19 2005 ...STRONG THUNDERSTORMS WILL MOVE ACROSS RANDOLPH...DAVIDSON...ANSON AND MONTGOMERY COUNTIES THROUGH 615 PM EDT... AT 520 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF LEXINGTON SOUTH TO MOUNT GILEAD ...NORWOOD...ANSONVILLE...AND WHITE STORE. THESE SHOWERS AND THUNDERSTORMS ARE DRIFTING SLOWLY SOUTHWEST AT AROUND 5 MPH. OTHER SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE SOUTHERN AND WESTERN PIEDMONT OF NORTH CAROLINA THROUGH THE REMAINDER OF THE AFTERNOON. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. KEEP A CLOSE WATCH TO THE SKY IF YOU ARE OUTDOORS. DONT WAIT UNTIL RAIN BEGINS TO TAKE SHELTER. GO TO YOUR CAR OR A BUILDING AT THE FIRST SIGN OF A STORM OR WHEN THUNDER IS HEARD. MWS
The Columbia radar (KCAE), 159 km away, was scanning. The volume nearest the first event began at 21:25 UTC.
2 hail. Local standard time, as filed.
Penny sized hail reported on US Highway 52.
Marble to penny sized hail along US Highway 29 between Thomasville and Lexington.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2005Every state in 2005This day in weather historyWarnings in North Carolina, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5455187, 5455186.